MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC - MEXICO MAK-NV¿.6F.ACCESS KIT; NEEDLE, CATHETER

MERIT MEDICAL SYSTEMS INC - MEXICO MAK-NV¿.6F.ACCESS KIT; NEEDLE, CATHETER
Catalog Number MAK-NV-004/A
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during an interventional radiology insertion procedure, the mini access guidewire detached during manipulation within the patient's kidney.The foreign body was free floating in the renal pelvis / calyces at the time of removal.It was clinically necessary to remove the foreign body from the patient.No additional patient consequences to report.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The suspect medical device is expected to return for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Additional Manufacturer Narrative
The suspect medical device has been returned for evaluation.The device was visually and microscopically investigated.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MAK-NV¿.6F.ACCESS KIT
Common Device Name
NEEDLE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer Contact
bryson heaton rn
14646 kirby dr
houston, TX 77047
MDR Report Key20765350
Report Number3011642792-2024-00078
Device Sequence Number18283183
Product Code GCB
UDI-Device Identifier00884450013588
UDI-Public884450013588
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMAK-NV-004/A
Device Lot NumberI3010335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown